MAUDE Adverse Event Report: BOSTON SCIENTIFIC NEUROMODULATION CORPORATION VERCISE? CARTESIA?; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR

BOSTON SCIENTIFIC NEUROMODULATION CORPORATION VERCISE? CARTESIA?; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR
Model Number DB-2202-45
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cognitive Changes (2551)
Date of Event 05/21/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned to boston scientific for analysis; therefore, the reported complaint was not able to be confirmed.A review of the device history record (dhr) confirmed the device met all specifications prior to shipping, with no manufacturing deviations identified that could have contributed to the reported event.The product labeling indicates that the following may be potential risks associated with the use of vercise deep brain stimulation systems: "confusion or problems with attention, thinking, or memory".A review of available clinical information and assessment of investigation activities determined that there is sufficient evidence to attribute the reported delayed recovery, cognitive impairment, and need for supportive medical management to factors associated with the surgical procedure, as the treating physician indicated the procedure contributed to the patients condition and no device malfunction or performance issue was identified.Additionally, the clinical course, including delayed recovery and requirement for supportive care, is consistent with post-operative effects rather than device-related issues.Therefore, in the absence of device return and analysis, the reported event is considered to be procedure related.Block d.2b; additional applicable product codes: nhl, pjs.
 
Event or Problem Description
It was reported that the patient experienced difficulty recovering following stage 1 deep brain stimulation (dbs) surgery, including cognitive impairment, delayed recovery, and bradykinesia.The patient initially required nasogastric (ng) tube placement for medication administration and had not been discharged at that time; however, her condition improved, allowing her to tolerate oral medications.She was noted to be alert with mild delayed responses.The patient had a history of advanced parkinsons disease, and it was reported that she may have underlying mild cognitive impairment (mci).It was also noted that the patient missed doses of levodopa during the recovery period, which may have contributed to worsening parkinsons disease symptoms, including bradykinesia.The physician assessed that the cognitive symptoms were likely related to anesthesia from the procedure rather than the device itself.Due to the patients recovery status, the planned stage 2 procedure (battery implantation) was postponed to allow for further recovery.Medical management consisted of supportive care, monitoring, and continuation of parkinsons disease medications.The patient was subsequently discharged to a skilled nursing facility and continued to recover at the time of the latest report.

Brand Name
VERCISE? CARTESIA?
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR
Manufacturer (Section D)
BOSTON SCIENTIFIC NEUROMODULATION CORPORATION
25155 rye canyon loop
valencia CA 91355
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
road 698, lot no. 12
dorado PR 00646 -260
*   00646-2602
Manufacturer Contact
erik sherburne
25155 rye canyon loop
valencia, CA 91355
7632920920
MDR Report Key25595757
Report Number3006630150-2026-04323
Device Sequence Number17488327
Product Code MHY
UDI-Device Identifier08714729905288
UDI-Public(01)08714729905288(17)271217(10)7147070
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P150031
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberDB-2202-45
Device Catalogue NumberDB-2202-45
Device Lot Number7147070
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/28/2026
Initial Report FDA Received Date06/23/2026
Date Device Manufactured12/17/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexFemale